MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Codes Blurred Vision (2137); Vitreous Hemorrhage (2143)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported following the intraocular lens implantation the patient was well until 2020 when she had a right vitreous hemorrhage of uncertain origin which resolved completely with no loss of vision.She has not had yag capsulotomies.Va has remained between 6/6 to 6/9.The patient had complained of blurring of vision.On examination of her iols through the dilated pupil it was evident that the lens was very much yellower particularly the back surface of the lens where the sheet of yellow was present.New glasses would be made which improves vision to 6/7.5.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint and product history records were reviewed and documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Six images were submitted and reviewed.Slit lamp images were with various apertures illuminating the iols through dilated pupils.The right eye images show what appear to be a more diffuse confluence where it is difficult to discern individual refractile bodies and a yellow appearance as reported.Associated products were not provided.It is unknown if qualified products were used.Only photos were available to view.It is difficult to make a final determination without evaluation of the physical sample.Information was provided in the file the lens was implanted in 2008.A director reviewed the provided photos.The following review was provided: the right eye images show what appear to be a more diffuse confluence where it is difficult to discern individual refractile bodies and a yellow appearance as reported.When refractile bodies such as microvacuoles occur within iols, numerous small reflections of light can occur.Depending upon the light spectrum, intensity and beam size of the slit lamp, the angle of incidence of that light, and the size and density of the microvacuoles and their distribution, the light passing back to the observer can appear slightly different in color.Numerous clinical factors can affect visual performance and the impact of microvacuoles on vision lacks consensus based on numerous studies.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14403975
Report Number1119421-2022-01030
Device Sequence Number20215740
Product Code HQL
UDI-Device Identifier00380655093177
UDI-Public00380655093177
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2012
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.190
Device Lot Number10740392
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date05/15/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2007
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient SexFemale